MAUDE Adverse Event Report: CAREFUSION, INC PLEURX DRAINAGE KIT 500ML 10/CS; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING

CAREFUSION, INC PLEURX DRAINAGE KIT 500ML 10/CS; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING
Catalog Number 50-7500B
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Rash (2033)
Date of Event 10/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Please see this extensive rash.Please see attached email regarding further issues with the tegaderm in the pleurx dressing pack.I have attached the original product complaint form and please see email chain below regarding this same issue.I have no other information regarding this matter and have also not heard of this happening elsewhere.Customer feels that something has changed in the tegaderm that covers the dressing for patients with a plerux.She has experienced patients having soreness / redness and a slight rash after it has been used.26 oct 2023 - response: as far as i can remember, i have sent 2 pictures, but both belong to the same patient and the rash is getting worse as you can see.The lot numbers are not available to me as the dressings are done by the district nurses.The medical intervention needed include steroid treatment, antibiotics and ongoing review.The issue has not fully resolved as the gentleman still ongoing care, but hopefully it might improve as the ipc has now been removed.
 
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a010102.Patient problem code: f23.
 
Additional Manufacturer Narrative
Pr 9066968 follow-up emdr for device evaluation: one photo sample was received by our quality team for investigation.Upon visual inspection of the photo, it was observed that the catheter is inserted to the patient and the area surrounding the catheter is irritated; therefore, the reported failure mode was confirmed.A device history record could not be evaluated as the lot number is unknown.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
Please see this extensive rash.Please see attached email regarding further issues with the tegaderm in the pleurx dressing pack.I have attached the original product complaint form and please see email chain below regarding this same issue.I have no other information regarding this matter and have also not heard of this happening elsewhere.Customer feels that something has changed in the tegaderm that covers the dressing for patients with a plerux.She has experienced patients having soreness / rendess and a slight rash after it has been used.26 oct 2023 - response.As far as i can remember, i have sent 2 pictures, but both belong to the same patient and the rash is getting worse as you can see.The lot numbers are not available to me as the dressings are done by the district nurses.The medical intervention needed include steroid treatment, antibiotics and ongoing review.The issue has not fully resolved as the gentleman still ongoing care, but hopefully it might improve as the ipc has now been removed.

Brand Name
PLEURX DRAINAGE KIT 500ML 10/CS
Common Device Name
PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key18030057
Report Number9680904-2023-00039
Device Sequence Number17873660
Product Code PNG
UDI-Device Identifier10885403090714
UDI-Public(01)10885403090714
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number50-7500B
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer11/30/2023
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown